I had ultherapy done just last week around my jowls. Strangely enough, I had it done just one side of my face because another side is not much droopy. After the ulthera, I just had redness on my face that went away after 5hours. However, I notice (especially from my picture I compared (before/after)) that my jowl look more droopy and swollen like a chipmunk only for the side that had ultherapy done. Does this because of fat loss after the treatment or just swelling?
Ultherapy Makes Me Look Like a Chipmunk. Is This Swelling? Is This Normal?
Doctor Answers (4)
Swelling after Ulthera
While you can look a little swollen after Ulthera, it is usually very temporary, resolving in a few days. How long after the treatment did you have your photos taken. Ulthera stimulates collagen resulting in smoother, tighter skin. The process take three to six months to have the full effect. It does not have any impact on fat loss in that it does not act on fat.
Ultherapy for jowl lifting
Swelling does occur after Ultherapy and depending on the amount of treatment, there might be several days of puffiness. The fluid shift, by gravity, can make the mid cheek swollen at first and then it migrates to the lower face such as the jowl and then the neck before disappearing.
There is no evidence to date that there would be fat loss from the Ultherapy treatment.
See your doctor for an evaluation and to ensure there is nothing else as the cause for your swelling.
The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice. The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs.
Web reference: http://www.thenyac.com/ultherapy/index.html
Swelling after Ultherapy
Thank you for your question. It is not uncommon to experience slight swelling for a few days, or tingling/tenderness to the touch for a few weeks following the procedure, but these are mild and temporary in nature. Since you had the treatment only 1 week ago, I would give your body more time to heal and let the swelling go down. Best of luck.
You might also like...
Swelling After Ultherapy
It is not uncommon for patients to experience swelling after Ultherapy especially with the new protocol that recommends more lines at a lower density. The swelling is very variable from person to person. If you have significant swelling, let your doctor know so they can give you a short course of steroids or a sinecch/arnica pack.
Web reference: http://www.newportcoastdermatology.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.